MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a microlaryngoscopy - vocal cords procedure the tip of the fiber broke off after 12 minutes of use in cw mode with 5watts.The physician was able to retrieve the tip and completed the procedure with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
The fiber was returned and upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual inspection under microscope, showed that the fiber tip appeared to have been used, and showed remnants associated with a breakage or cracking.The reported event is confirmed based on this device finding.There were no obvious damages to the fiber body or connector.During functional testing the fiber was attached to a light source.The testing conducted showed energy transfer through to the tip.Only minor imperfections associated with use were identified.The device history record confirmed that the fiber met specification prior to release.Based on device analysis and information available, it is probable that physician technique, size and composition of the material being ablated, may have contributed to the observed fiber tip damage.According to the device instructions for use (ifu), it is indicated that the co2 laser fiber is designed to be used in non-contact mode.Keep inadvertent contact between the fiber tip and tissue to a minimum.Firing the laser when the fiber is in contact with the tissue will damage the tip and may cause it to break off.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16935555
Report Number2124215-2023-23809
Device Sequence Number17985943
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0003400922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/21/2023
09/21/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/03/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown